Steriods?? Pleurisy is the inflammation of the lung lining. Steriods can take down the inflammed part. Pulmonary Emboli is a blood clot in the lungs, this usually comes from a bruise in the legs that moves up to the lungs. Can be very serious.
Pleurisy is a minor result from a more serious condition. In your father's case the pulmonary embolism. Pleurisy is VERY painful, as I have had it MANY times. An oral steroid should be the last resort. Can your father take NSAIDS (non-steroidal anti-inflamatoris like aspirin, ibuprofin, naproxin...)? Those would be a much better option to start with. I have found a heating pad soothing as well. The best thing for him is to stop the cough by treating the cause (or treating the symptom with cough suppressants) so that healing of the pleurisy can begin.
The first time I had pleurist my doctor did tell me to take ibuprofen. Then I became allergic to NSAIDs and just had to tough it out just stopping the cough as much as possible.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.